Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 244, NWS Nashville, TN

August 18, 1995Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 18, 1995, 2:45 PM CDT for Davidson County, Tennessee. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Aug 18, 1995, 2:45 PM CDT (19:45 UTC)
Expired
Aug 18, 1995, 3:45 PM CDT
In force
60 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1995-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1995-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2622 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 181946 RRA
SVRBNA
TNC037-182045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT FRI AUG 18 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  345 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...DAVIDSON COUNTY
 
WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF NASHVILLE.
THIS STORM WILL TRACK THROUGH DOWNTOWN NASHVILLE DURING THE NEXT 15
MINUTUES. THE STORM WILL REACH THE FRANKLIN AREA BY AROUND 345 PM.
THE STORM WAS MOVING SOUTH AT 15 MPH.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
END/ORCHANIAN/N.W.S.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:38 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 18, 9:38 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT FRI AUG 18 1995

12Z UA CHARTS SHOW BNA WITH THE HIGHEST HEIGHTS ONCE AGAIN, FROM
850 TO 300 MB. HENCE, WUD XPCT SUBSIDENCE TO WORK AGAINST TSTM
DEVELOPMENT ONCE AGAIN TDY. HOWEVER, BNA ATMOSPHERE IS STILL QUITE
UNSTABLE AND IF 12Z RAOB IS MODIFIED FOR 97/77 SFC READINGS THE
STATS ARE AS FOLLOWS:

CAPE 4965, MAX UVV 100 M/S, CAP STRENGTH 0.0C, S.I.= -3, L.I.= -8,
PW= 2.14 INCHES.

14Z ADAP SHOW SOME MSTR CNVG NR THE MS RVR, SO IF ANYTHING FIRES UP IT
SHUD BE WEST OF THE U.A. HI. INCIDENTALLY, 12Z ETA 500 MB CHART
INDICATES THAT THE 00Z FCST OF MOVING HI CENTER WWD TO NERN AR WAS
WAS PREMATURE /IT'S STILL STUCK OVER NBNA/.

BLV ISOLD TSTMS WITH A 10 PCT POP LOOK GUD FOR MID TN RIGHT NOW.
<<
A HIGH OF 98 DEG AT NASHVILLE STILL LOOKS GUD TOO /AS REFLECTED IN
THE MORNING CCF FROM MEM/.

.OHX...NONE.

In the hours before

Local storm report, Aug 18, 11:07 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 AM CDT FRI AUG 18 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

300 PM     5W NASHVILLE              TN   WIND DAMAGE
8/18/95    DAVIDSON                       LARGE TREE BLOWN DOWN OVER
                                          WESTERN PART OF COUNTY.

319 PM     NASHVILLE                 TN   WIND DAMAGE
8/18/95    DAVIDSON                       TELEPHONE POLE BLOWN DOWN
                                          ON WHITE CREEK PIKE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.